Reply To: Everything's starting to make sense to me!!!

Home Welcome to the ADDitude Forums For Women & Girls Everything's starting to make sense to me!!! Reply To: Everything's starting to make sense to me!!!

#107621
Sam k
Participant

I will get back to you about the antidepressants and Brain chemicals. I was assessed in October last year just before my 40th, the psychologist (uk) said antidepressants don’t work for adhd, we need stimulant drugs.

Here are all the things which make my life almost unbearable, I have these symptoms going on all the time, if it’s not one it’s another, they interfere with my everyday functioning.

Excessive day dreaming
Talking out loud to myself
Depression
Anxiety (generalised and social)
Despair, guilt
Procrastination
Mood swings
Negative emotions (anger, rage, jealousy)
Paranoia
Low self esteem/ confidence
Inability to connect emotionally with people
Impaired cognition
Poor concentration/ focus
Inability to make and maintain friendships
Can’t hold down a job, currently self employed, work from home, earn a pittance.
Haven’t reached my full potential
Have trouble reading, driving, following conversations, I’m forgetful, can’t retain and recall information.
Inability to deal with stress (I am stressed most of the time, normal everyday things make me stressed)

I have been in and out of the doctors office since I was a teen, I recall zoning out as far back as primary school but the real problems started when I hit puberty. I only mentioned depression to the doctor so was treated for that only, it took me years to figure out all the other symptoms. In October I wrote down all of the above nd maybe a few other things, the assessor referred me to an adhd and asd specialist.
Writing it down helped them to pin point the problem, finally after all these years, I cried 😪

Now I have to wait 2 years possibly longer beofre I get the meds I need, the stimulant drugs are prescribed by psychiatrists, GP’s can’t prescribe them as they are controlled drugs, it’s my only hope now as this problem is not going away.